MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the patient needed a right distal superficial femoral artery (sfa) to mild popliteal intervention.An atherectomy was done with a drug coated balloon (dcb) to mid pop to distal right sfa, and stent from mid to distal sfa.The access was a cut down to the right proximal sfa with a short 7 french sheath antegrade positioned.The vessel was 6mm in diameter and 150mm in length was needed.When the stent was deployed, the stent did not elongate.After deployment, it shortened.The stent length was not enough, and another misago stent was placed proximally.However, it was foreshortened also.The stent length was 100mm.The doctor used a third stent to cover the length to the mid sfa.The stent was a zilver balloon expanding stent.The patient's vessel was fully opposed, and flow was not limited.Prior to the intervention the vessel was a chronic total occlusion (cto).The case was successful.The patient was in stable condition.The procedure was a successful intervention of right sfa.The artery of the lower extremity was not previously treated.The lesion treatment history was de novo.The right limb was diseased.The calcification was moderate.Tortuousness was mild.Tasc ii classification was type b.The lesion length was approximately 150mm.The percentage of diameter stenosis was 100%.The reference vessel diameter was approximately 6mm.The femoral artery ipsilateral, antegrade, and lesion treatment was performed pre-treatment was post-treatment.The event occurred intra-operative.There was no patient injury/medial or surgical intervention required.
 
Additional Manufacturer Narrative
Patient identifier: requested, not available due to hospital policy.Age & date of birth: requested, not available due to hospital policy.Ethnicity: requested, not available due to hospital policy.Race: requested, not available due to hospital policy.Explanted date: device was not explanted.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Since the actual sample was not available, the following investigations were conducted.Review of the manufacturing history record and the shipping inspection record of sx*fma06x5rn/lot 220114 (first stent) and sx*fma06x0rn/lot 200424 (second stent) found no anomalies in the records.A search of the complaint file found no other similar report with the above-mentioned product code/lot number combinations from other facilities.The stent has a structure to self-expand when the thumbwheel is rotated (the release wire connected to the sliding part is winded up) and the sliding part is pulled toward the proximal side.If a stent release is performed while the sliding part of the delivery catheter is in a trapped state, the sliding part is prevented from moving toward the proximal side, only the release wire is wound up, and the proximal shaft, which is located outside the patient's body, is subjected to compressive force and rippling.Moreover, if the force that traps the sliding part is greater than that pulls the sliding part toward the proximal side, a force that pushes out the inner shaft works, and the inner shaft (contrast marker) advances.This causes the stent that has been deployed from the sliding part to be pushed out by the proximal marker mounted on the inner shaft and to be exposed to compressive force, leading to a contraction (foreshortening).The above may be prevented by properly holding the catheter.The following possibilities were considered in this case; however, since the actual samples were not returned, the cause of the occurrence could not be clarified.The sliding part (stent mount part) of the actual sample was trapped by some hard object (e.G., calcified lesion), which hindered the sliding part from being retracted toward the proximal side.At that time, the shaft located outside the patient's body was subjected to compressive force due to insufficient grasping of the delivery catheter and other factors, resulting in rippling.This trapping state hindered the sliding part from moving on the proximal side, which caused the force to push the inner shaft located inside to work, and the inner shaft (contrast marker) advanced.The deployed stent was pushed out by the proximal marker mounted on the inner shaft, causing a partial contraction (foreshortening) of the stents.For future use, please keep in mind the following information described in the instructions for use (ifu): "[directions for use] 3-6: to maintain the position of the delivery catheter while rotating the thumbwheel, grip the delivery catheter by hand at the operator side (proximal) of the intermediate shaft and do not move the delivery catheter at the operator side of the intermediate shaft." in ashitaka factory manufacturing process, quality is maintained by performing the following inspections.After stent processing, 100% inspection of stent struts by an imaging device is conducted to ensure that they are not deformed or fractured.After the stent processing, the width and thickness of the stent strut are inspected on 100% basis by an imaging device.After the stent is mounted on the delivery catheter, the total length of the stent is measured to ensure the length of the stent.After the stent is mounted on the delivery catheter, a full-scale visual inspection is performed to verify that the stent struts do not overlap, deform, or break.Also, it has been confirmed that the sliding part and shaft part are not broken or crushed.The load at the time of stent release is measured on 100% basis by the load measuring device to confirm that there is no anomaly in the release resistance.This report is for the second device reported, for the first device reported that was used on the same patient see mdr 9681834-2022-00212.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).Please see mdr 2243441-2022-00027 for the importer report.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key15668463
Report Number9681834-2022-00222
Device Sequence Number15058167
Product Code NIP
UDI-Device Identifier04987350727541
UDI-Public04987350727541
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue NumberSXR06100R
Device Lot Number200424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIGHTBOX OCT,; NAVICROSS,; PANTHERA ATHERECTOMY.; ZILVER STENT,
Patient SexFemale
Patient Weight74 KG